Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 186, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2018, 4:38 PM CDT for Webster County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 4:38 PM CDT (21:38 UTC)
- Expired
- May 25, 2018, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:26 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 25, 3:26 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Jackson MS 326 PM CDT Fri May 25 2018 .DISCUSSION... Rest of today through tomorrow: Weak upper-level troughing and cyclonic flow remain over the region with subtle upper-level divergence from a weak jet. The troughing working in combination with daytime heating in a moist environment has resulted in multiple clusters of thunderstorms across the area this afternoon. A few of these storms have become strong to severe, especially where storms/outflow boundaries have merged. There are two main areas of convection that will be the main focus through the evening hours - 1) the ongoing storms and outflow moving southeast towards the Jackson metro, and 2) a cluster of storms and outflow moving north from the Gulf Coast in association with the sea breeze. Storms will be likely through early evening along and ahead of these two areas. A few strong to possibly severe storms will remain possible, primarily where storms/outflow boundaries merge. Locally heavy rainfall and flash flooding remain possible over the southeast, especially where these aforementioned outflow boundaries merge and enhance the moisture convergence within an already saturated environment with PWATs near 2". As such, the ongoing limited risk for flash flooding remains well placed for now. For tonight, expect this activity to wane with loss of daytime heating, however a few showers and perhaps a storm could linger overnight. Some patchy fog will be possible for any locations that see rain, especially over the southeast. For tomorrow, expect another round of numerous diurnally driven showers and storms to develop by the mid to late morning hours and persisting through the day. The thermodynamic environment will be somewhat better over the Delta where lapse rates will steepen to 6- 6.5 C/km. The greatest threat for strong to isolated severe storms with microbursts will be located here, however strong storms cannot be ruled out where storms/outflow boundaries merge. In addition, locally heavy rainfall could also result in isolated flash flooding. Given uncertainty regarding the areal coverage of both threats will hold off on mentioning severe of flooding potential in the HWO/graphics and will wait for further analysis. /TW/ Saturday night through Friday: Main focus in the long term will be dictated by the eventual track, speed and intensity of now Tropical Storm Alberto which at last Advisory was meandering over the northwestern Caribbean Sea. Currently, the most likely arrival time of any tropical storm force winds over our CWA is Monday along with flooding potential across our Southeast. Current thinking suggests four to seven inches of rain will be possible especially along the Interstate 59 corridor. There will likely be quite a qpf gradient across the western portions of our CWA that stands to see the least amount of rainfall through the forecast period. In addition, the warmest temperatures are expected over the western portions of our CWA through the period as well. Alberto looks to shift east of our CWA during the day Wednesday followed by mid level ridging from the southwest. A disturbance is expected to drop southeast around the top of the mid level ridge Wednesday night and across northeast Mississippi Thursday. A few storms may drop south across our northeast zones during this timeframe but much of the area will return to warm and drier conditions. /22/ && .AVIATION... 18Z TAF discussion: Numerous showers and storms are already ongoing across the region and will continue to impact the area through the early evening hours tonight. VFR conditions will prevail outside of these showers and storms with brief reductions to MVFR ceilings and IFR visibilities within any of this activity. Once again, a few hours of fog and/or low ceilings will be possible early tomorrow morning but will be dependent on where rainfall occurs today so left mention/flight category reductions out of the TAFs for now but could be needed with later issuance. Another round of showers and storms could get an early start again late tomorrow morning so VCSH will be possible at any TAF site. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 85 69 85 / 37 64 42 22 Meridian 70 85 67 84 / 44 67 49 47 Vicksburg 72 87 68 88 / 34 66 29 34 Hattiesburg 70 86 68 83 / 34 68 50 66 Natchez 71 87 68 87 / 34 66 32 31 Greenville 73 87 70 88 / 21 61 25 38 Greenwood 72 85 69 87 / 22 65 29 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22
Hazardous weather outlook, May 25, 3:47 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 347 PM CDT Fri May 25 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 347 PM CDT Fri May 25 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Confidence is increasing that significant to Extreme flooding is possible, generally along and south of the Interstate 59 corridor on Monday into Tuesday, as Subtropical Storm Alberto moves inland. Four to seven inches of rain are possible over these areas, with localized higher amounts possible. Flooding may threaten homes and close roads. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, May 25, 3:56 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT FRI MAY 25 2018
MSZ048-049-252130-
Hinds MS-Rankin MS-
356 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 430 PM CDT...
At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
over Flowood, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jackson, Pearl, Brandon, Byram, Flowood, Richland, Pelahatchie and
Monterey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3217 9030 3227 9016 3239 9018 3243 8976
3215 8978
TIME...MOT...LOC 2056Z 269DEG 22KT 3230 9009
JMSpecial weather statement, May 25, 4:07 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Jackson MS 407 PM CDT FRI MAY 25 2018 MSZ050-252145- Scott MS- 407 PM CDT FRI MAY 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT COUNTY UNTIL 445 PM CDT... At 407 PM CDT, Meteorologists were tracking a strong thunderstorm over Forest, moving east at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Forest around 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3231 8957 3244 8956 3247 8934 3228 8934 TIME...MOT...LOC 2107Z 286DEG 5KT 3238 8951 JM
Special weather statement, May 25, 4:11 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT FRI MAY 25 2018
LAZ016-MSZ047-053-252145-
Madison LA-Warren MS-Claiborne MS-
411 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
EASTERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES UNTIL 445 PM
CDT...
At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hermanville, or 25 miles south of Vicksburg, moving east at 5
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hermanville around 425 PM CDT.
Peyton around 445 PM CDT.
LAT...LON 3205 9108 3208 9108 3211 9103 3212 9103
3213 9107 3232 9104 3208 9073 3188 9072
3178 9074
TIME...MOT...LOC 2111Z 286DEG 5KT 3195 9087
JMSpecial weather statement, May 25, 4:19 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
419 PM CDT FRI MAY 25 2018
MSZ029-032-252145-
Choctaw MS-Webster MS-
419 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW AND WEBSTER
COUNTIES UNTIL 445 PM CDT...
At 419 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Eupora, or 20 miles east of Winona, moving north
at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eupora, Bellefontaine, Embry and Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3360 8922 3341 8929 3343 8945 3344 8945
3344 8941 3345 8940 3346 8938 3346 8950
3372 8951 3372 8925
TIME...MOT...LOC 2119Z 201DEG 6KT 3347 8937
JMSpecial weather statement, May 25, 4:21 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Jackson MS 421 PM CDT FRI MAY 25 2018 MSZ064-065-252145- Jefferson Davis MS-Covington MS- 421 PM CDT FRI MAY 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COVINGTON AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT... At 421 PM CDT, Meteorologists were tracking a strong thunderstorm near Sumrall, or 10 miles south of Collins, moving northwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Melba around 430 PM CDT. Other locations impacted by this storm include Bassfield and Seminary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3144 8981 3157 8987 3160 8940 3143 8940 TIME...MOT...LOC 2121Z 137DEG 14KT 3149 8955 TW
Special weather statement, May 25, 4:25 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT FRI MAY 25 2018
ARZ075-MSZ018-034-252200-
Chicot AR-Washington MS-Bolivar MS-
425 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTHERN BOLIVAR COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
near Scott, or 12 miles north of Greenville, moving southeast at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, Cleveland, Leland, Lake Village, Dermott, Shaw, Scott,
Metcalfe, Renova, Boyle, Benoit, Wayside, Lamont, Mcmillan Corner,
Winterville, Merigold, Arcola, Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3382 9067 3362 9074 3362 9076 3324 9088
3327 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3356 9124
3361 9111 3366 9109 3368 9103 3372 9106
3377 9104 3378 9099 3381 9102 3394 9096
TIME...MOT...LOC 2125Z 293DEG 13KT 3356 9103
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:20 PM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| May 24, 7:39 PM CDT | Special Weather Statement | JAN | Rankin | 36 min |
| May 25, 11:25 AM CDT | Special Weather Statement | JAN | Humphreys | 50 min |
| May 25, 12:17 PM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| May 25, 12:55 PM CDT | Special Weather Statement | JAN | Carroll | 35 min |
| May 25, 1:14 PM CDT | Special Weather Statement | JAN | Adams | 46 min |
| May 25, 1:21 PM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| May 25, 1:26 PM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| May 25, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| May 25, 1:51 PM CDT | Special Weather Statement | JAN | Lincoln | 24 min |
| May 25, 2:12 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
| May 25, 2:28 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 40 min |
| May 25, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 54 min |
| May 25, 3:14 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| May 25, 3:42 PM CDT | Flash Flood Warning | JAN | Hinds | 2 hr |
| May 25, 3:56 PM CDT | Special Weather Statement | JAN | Rankin | 34 min |
| May 25, 4:07 PM CDT | Special Weather Statement | JAN | Scott | 38 min |
| May 25, 4:11 PM CDT | Special Weather Statement | JAN | Claiborne | 34 min |
| May 25, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| May 25, 4:19 PM CDT | Special Weather Statement | JAN | Webster | 26 min |
| May 25, 4:21 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 24 min |
| May 25, 4:25 PM CDT | Special Weather Statement | JAN | Bolivar, Washington | 35 min |
| May 25, 5:10 PM CDT | Special Weather Statement | JAN | Washington | 35 min |
| May 25, 5:19 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 26 min |
| May 25, 5:31 PM CDT | Special Weather Statement | JAN | Jefferson | 29 min |
| May 25, 3:32 PM CDT | Special Weather Statement | JAN | Madison | 43 min |
| May 25, 5:57 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.